Alert archive / Montana / Special Weather Statements in 2018
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at May 1, 2018, 6:21 PM MDT for Blaine County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2018, 6:21 PM MDT (00:21 UTC)
- Expired
- May 1, 2018, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Great Falls, MT
County Blaine County, MT
The radar
The Great Falls radar (KTFX), 155 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS85 KTFX 020021 SPSTFX Special Weather Statement National Weather Service Great Falls MT 621 PM MDT TUE MAY 1 2018 MTZ011-013-047-020045- Chouteau-Hill-Blaine- 621 PM MDT TUE MAY 1 2018 ...A THUNDERSTORM WILL MOVE OVER THE BEARS PAW MOUNTAINS THROUGH 645 PM MDT... At 618 PM MDT, a thunderstorm was located over Parker School, or 19 miles east of Big Sandy, moving east at 15 mph. Winds in excess of 30 mph, isolated lightning strikes, and brief heavy rain of up to one quarter inch are likely with this storm. Hail up to pea size is also possible. Locations impacted include... Parker School, Agency, Azure, Sangrey, St. Pierre and Rocky Boy. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Conditions can deteriorate rapidly and cause slick roads in heavy rainfall. Slow down when traveling through this storm. LAT...LON 4815 10981 4833 10979 4835 10936 4808 10939 TIME...MOT...LOC 0018Z 274DEG 14KT 4824 10969 $$ Coulston
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at May 1, 5:10 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 1, 5:10 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 510 PM MDT Tue May 1 2018 ...UPDATED AVIATION SECTION... .SYNOPSIS... Rain showers continue this evening, with gradual clearing overnight. Temperatures trend warmer through the week. For those living near creeks, rivers, and streams, please continue to monitor for possible rising water levels due to snow melt. && .DISCUSSION... Scattered light rain showers are spread across much of the forecast area this afternoon, associated with a weak upper level disturbance and surface cold front. A few of these showers have produced briefly moderate rainfall. This activity will gradually diminish through the evening, although possibly persisting through the night over southwest Montana. Post-wave subsidence supports fair weather on Wednesday. A gradual warming trend follows through the week, as high temperatures climb through the 60s and 70s. Friday through Monday...Temperatures will continue to warm mid to late week as the ridge strengthens. Above normal temperatures are likely by this timeframe. Over the weekend, the models generally all agree on the ridge breaking down as another upper low moves in off the Pacific. How this evolves, though, is much less certain. The main takeaway is a return to unsettled conditions with diurnally- driven shower/thunderstorm activity. By SUN/MON, there are some indications that increasing moisture/instability could allow a more widespread coverage of showers/storms to develop. A few strong thunderstorms cannot be ruled out, however a lack of better shear may ultimately limit any severe weather potential. Temperatures over the weekend will be highly dependent on how the next upper low evolves. For now, we are going with highs in the 60s/70s, but the return of 80s would be possible for parts of the area if the upper low tracked further south than the latest model consensus shows. -Martin && .AVIATION... Updated 2310Z. VFR conditions will likely persist at least through the day on Wednesday, but some showers this evening may cause brief MVFR conditions at some terminals. A disturbance will continue scattered showers and isolated thunderstorms across the forecast area through around 04Z. Some of these storms may produce brief heavy rain and wind gusts up to 35 kt. Clouds and showers will diminish after 04Z through 12Z or so, leaving partly cloudy skies during the day on Wednesday. Gusty northwest winds will also diminish across the area through 06Z. Coulston && .HYDROLOGY... /Updated 305 pm, May 1/ Strengthening high pressure will bring warming temperatures and an increase in high elevation snowmelt later this week. This will focus the area of concern for new flooding to develop along small streams and creeks originating in the mountains, particularly across southwest and central Montana. Ongoing flood impacts in Lewis and Clark and MEagher counties will continue this week with warming bring additional snow-melt runoff and adding to the already high streamflows. LArger river systems are forecast to gradually rise through the rest of this week into the weekend but are not anticipated to reach flood stage a this time until next week at the earliest. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 37 65 42 72 / 20 0 0 10 CTB 32 65 40 71 / 20 0 0 0 HLN 37 64 41 71 / 20 0 0 10 BZN 35 60 36 67 / 40 10 0 10 WEY 23 48 23 54 / 30 0 0 10 DLN 31 56 32 65 / 20 0 0 0 HVR 37 68 42 75 / 30 0 0 0 LWT 35 61 40 68 / 50 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... A flood advisory remains in effect until further notice for Lewis and Clark and Meagher counties. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, May 1, 4:37 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Great Falls MT
437 PM MDT TUE MAY 1 2018
MTZ013-012300-
Chouteau-
437 PM MDT TUE MAY 1 2018
...AN INTENSE SHOWER WILL AFFECT NORTHEASTERN CHOUTEAU COUNTY
THROUGH 5 PM MDT...
At 435 PM MDT, a shower was located 14 miles southeast of Big Sandy,
moving east at 20 mph.
Winds in excess of 30 mph and up to one quarter inch of rain are
likely with this shower. Hail up to pea size and a lightning strike
or two are also possible.
This shower will remain over mainly rural areas of northeastern
Chouteau County.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Conditions can deteriorate rapidly in heavy rain and gusty winds.
Slow down and allow extra time when traveling through this shower.
LAT...LON 4780 10962 4795 11007 4812 10998 4806 10954
4796 10954
TIME...MOT...LOC 2235Z 289DEG 19KT 4802 10992
CoulstonSpecial weather statement, May 1, 5:07 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Great Falls MT 507 PM MDT TUE MAY 1 2018 MTZ013-050-051-012330- Chouteau-Fergus-Judith Basin- 507 PM MDT TUE MAY 1 2018 ...A LINE OF THUNDERSTORMS WILL AFFECT NORTHEASTERN JUDITH BASIN...NORTHWESTERN FERGUS AND SOUTHEASTERN CHOUTEAU COUNTIES THROUGH 530 PM MDT... At 505 PM MDT, radar indicated thunderstorms were located along a line extending from 13 miles southeast of Big Sandy to 6 miles northeast of Stanford. Movement was east at 15 mph. Winds in excess of 30 mph, isolated lightning strikes, and brief heavy rainfall of up to one quarter inch are likely with these storms. Hail up to pea size is also possible. Locations impacted include... Denton, Coffee Creek, Iliad, Moccasin and Benchland. This includes Highway 200 between mile markers 52 and 57, and near mile marker 63. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Conditions can deteriorate rapidly in heavy rain showers. Slow down and allow extra time when traveling through these storms. LAT...LON 4809 10958 4699 10978 4713 11019 4809 11002 TIME...MOT...LOC 2305Z 283DEG 11KT 4801 10996 4719 11010 Coulston
Special weather statement, May 1, 6:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 621 PM MDT TUE MAY 1 2018 MTZ011-013-047-020045- Chouteau-Hill-Blaine- 621 PM MDT TUE MAY 1 2018 ...A THUNDERSTORM WILL MOVE OVER THE BEARS PAW MOUNTAINS THROUGH 645 PM MDT... At 618 PM MDT, a thunderstorm was located over Parker School, or 19 miles east of Big Sandy, moving east at 15 mph. Winds in excess of 30 mph, isolated lightning strikes, and brief heavy rain of up to one quarter inch are likely with this storm. Hail up to pea size is also possible. Locations impacted include... Parker School, Agency, Azure, Sangrey, St. Pierre and Rocky Boy. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Conditions can deteriorate rapidly and cause slick roads in heavy rainfall. Slow down when traveling through this storm. LAT...LON 4815 10981 4833 10979 4835 10936 4808 10939 TIME...MOT...LOC 0018Z 274DEG 14KT 4824 10969 Coulston
Nearby
Special Weather Statements in Montana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.